Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 101, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 1, 2008, 5:48 PM EDT for Greenbrier County, Monroe County, Summers County, West Virginia; Alleghany County, City of Covington, Virginia. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2008, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 1, 2008, 6:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, VA, City of Covington, VA, Greenbrier County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:17 PM EDT | TSTM WND DMG | 4 Sw Clifton Forge City, VA | A TREE DOWN ALONG GARLAND ROAD. |
| Jun 1, 6:20 PM EDT | TSTM WND DMG | 1 Wsw Ballengee, WV | A TREE WAS BLOWN DOWN IN BARGERS SPRINGS. |
| Jun 1, 6:21 PM EDT | TSTM WND DMG | 1 Sw Callaghan, VA | ONE TREE DOWN IN MOSS RUN. |
| Jun 1, 6:25 PM EDT | TSTM WND DMG | 2 Ese Clifton Forge Cit, VA | A TREE DOWN NORTH OF IRON GATE ALONG ROUTE 220. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 012149
SVRRNK
VAC005-580-WVC025-063-089-012245-
/O.NEW.KRNK.SV.W.0101.080601T2148Z-080601T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF COVINGTON IN WEST CENTRAL VIRGINIA
MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
SOUTHERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 645 PM EDT.
* AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEOLA TO JUMPING BRANCH...OR
ALONG A LINE EXTENDING FROM NEOLA TO HINTON...AND MOVING SOUTHEAST
AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG AIRPORT...
BLUESTONE DAM...
NATURAL WELL...
ROARING MOUNTAIN SUMMIT...
AND HOLLINS.
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3798 8002 3796 8005 3794 8004 3796 7998
3789 7988 3783 7970 3779 7984 3776 7985
3762 8022 3739 8073 3760 8109 3764 8107
3769 8098 3772 8097 3771 8090 3774 8092
3778 8090 3803 8013
TIME...MOT...LOC 2148Z 295DEG 39KT 3798 8005 3765 8096
$$
AMS3 follow-up statements
000
WWUS51 KRNK 012222
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT SUN JUN 1 2008
VAC005-580-WVC025-063-089-012245-
/O.CON.KRNK.SV.W.0101.000000T0000Z-080601T2245Z/
CITY OF COVINGTON VA-MONROE WV-GREENBRIER WV-SUMMERS WV-ALLEGHANY VA-
621 PM EDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR THE CITY OF COVINGTON... ALLEGHANY...SUMMERS...SOUTHERN
GREENBRIER AND MONROE COUNTIES...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM EARLEHURST TO JUMPING
BRANCH...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF PAINT BANK
TO 6 MILES NORTH OF PIPESTEM...MOVING SOUTH AT 18 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWEET
SPRINGS...BUCK...ELLISON...HOLLYWOOD...MONCOVE LAKE STATE PARK...
WAYSIDE...UNION...GAP MILLS...INDIAN MILLS...LAUREL BRANCH...
ZENITH...RED SULPHUR SPRINGS...RAINES CORNER...LINDSIDE AND BOZOO.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3783 7970 3779 7984 3776 7986 3762 8022
3739 8073 3760 8109 3764 8107 3770 8097
3772 8097 3771 8090 3775 8092 3776 8090
3778 8089 3789 7988
TIME...MOT...LOC 2221Z 345DEG 16KT 3765 8026 3760 8099
$$000
WWUS51 KRNK 012234
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT SUN JUN 1 2008
VAC580-WVC025-012244-
/O.CAN.KRNK.SV.W.0101.000000T0000Z-080601T2245Z/
CITY OF COVINGTON VA-GREENBRIER WV-
634 PM EDT SUN JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF COVINGTON...
SOUTHERN GREENBRIER COUNTY IS CANCELLED...
LAT...LON 3770 8055 3769 8045 3770 8041 3770 8038
3769 8038 3770 8033 3768 8030 3770 8028
3769 8005 3739 8073 3760 8109 3764 8107
3770 8097 3772 8096
TIME...MOT...LOC 2234Z 331DEG 16KT 3758 8026 3752 8094
$$
VAC005-WVC063-089-012245-
/O.CON.KRNK.SV.W.0101.000000T0000Z-080601T2245Z/
MONROE WV-SUMMERS WV-ALLEGHANY VA-
634 PM EDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN ALLEGHANY...SOUTHERN SUMMERS AND MONROE COUNTIES...
AT 629 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SWEET
SPRINGS TO PIPESTEM...MOVING SOUTHEAST AT 18 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAUREL
BRANCH...RAINES CORNER...RED SULPHUR SPRINGS...ZENITH...LINDSIDE AND
BOZOO.
LAT...LON 3770 8055 3769 8045 3770 8041 3770 8038
3769 8038 3770 8033 3768 8030 3770 8028
3769 8005 3739 8073 3760 8109 3764 8107
3770 8097 3772 8096
TIME...MOT...LOC 2234Z 331DEG 16KT 3758 8026 3752 8094
$$000
WWUS51 KRNK 012249
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT SUN JUN 1 2008
VAC005-WVC063-089-012259-
/O.EXP.KRNK.SV.W.0101.000000T0000Z-080601T2245Z/
MONROE WV-SUMMERS WV-ALLEGHANY VA-
649 PM EDT SUN JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ALLEGHANY...
SOUTHERN SUMMERS AND MONROE COUNTIES EXPIRED AT 645 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3770 8055 3769 8045 3770 8041 3770 8038
3769 8038 3770 8033 3768 8030 3770 8028
3769 8005 3739 8073 3760 8109 3764 8107
3770 8097 3772 8096
TIME...MOT...LOC 2234Z 331DEG 16KT 3758 8026 3752 8094
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:28 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 1, 2:28 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 228 PM EDT SUN JUN 1 2008 .SYNOPSIS... A COLD FRONT WILL FINALLY SAG SOUTH AND THROUGH THE AREA TONIGHT WITH HIGH PRESSURE BUILDING IN ON MONDAY. ANOTHER FRONTAL BOUNDARY WILL STALL OVER THE REGION TUESDAY INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... SERIES OF WEAK MESOSCALE VORTICITY CENTERS EMBEDDED IN WESTERLY FLOW OVER MID ATLANTIC REGION...AND APPROACH OF REINFORCING SHOT OF COOLER AIR FROM THE NORTHWEST WILL MAINTAIN A CONTINUED THREAT OF WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE BLACKSBURG FORECAST AREA FOR THE REST OF THIS AFTERNOON. MODIFIED SOUNDINGS OVER AREA REVEAL THE POTENTIAL OF LIFTED INDEX VALUES IN THE -2 TO -4 RANGE WITH CONVECTIVE AVAILABLE POTENTIAL ENERGY EXCEEDING 1000 J/KG. DESPITE SOME THERMODYNAMIC SUPPORT FOR CONVECTION...SIGNIFICANT DYNAMIC FORCING IS LACKING...AND SIMILAR TO YESTERDAY...PERSISTENT DEEP WESTERLY WIND FLOW OVER REGION WILL RESULT IN CONVECTION BEING FAVORED OVER UPSLOPE AREAS OF THE WEST...WITH LESSER THREAT EAST OF THE BLUE RIDGE DUE TO INFLUENCE OF DOWNSLOPING. DESPITE MID AND HIGH LEVEL DEBRIS CLOUDS FROM UPSTREAM CONVECTION... AMOUNT OF INSOLATION OVER BLACKSBURG AREA HAS BEEN SUFFICIENT TO REACH CONVECTIVE TEMPERATURE IN THE MID-UPPER 70S ACROSS THE WEST...AND APPROACHING THE LOWER-MID 80S NEEDED ACROSS THE EAST. CONSIDERING THE ABOVE...GRIDS WILL CONTINUE TO DEPICT HIGHEST THREAT FOR CONVECTION ACROSS THE WEST...WITH LOWER THREAT EAST OF THE BLUE RIDGE. CONVECTION SHOULD WANE THIS EVENING AS MAIN FORCING SHIFTS SOUTH OF THE AREA. SKIES ARE GOING TO CLEAR IN THE NORTH OVERNIGHT AND WINDS GO LIGHT. SO EXPECTING SOME PATCHY FOG IN THE VALLEYS...NEAR RIVERS. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... MONDAY INTO MONDAY NIGHT THE HIGH PRESSURE WILL PROGRESS OVERHEAD AND THEN SHIFT TO THE EAST OF THE REGION. A DRY FORECAST...WITH TEMPS AROUND MET MOS...WITH MINOR ADJUSTMENTS. SHOULD BE LESS HUMID. LATE MONDAY NIGHT WE SHOULD START TO SEE CLOUD COVER IN THE WEST START TO INCREASE AS SOUTHERLY FLOW IN ADVANCE OF OUR NEXT WEATHER SYSTEM DEVELOPS. TUESDAY...LOW PRESSURE LIFTS FROM THE CENTRAL PLAINS INTO THE LOWER GREAT ALKES WITH A SFC FRONT ACROSS THE OHIO VALLEY. SOUTHWEST FLOW INCREASING ALONG WITH DEWPOINTS AND ENOUGH SFC CONVERGENCE FOR SCATTERED SHOWER AND STORMS IN THE WEST WITH LESS CHANCE OUT EAST. TUESDAY NIGHT INTO WEDNESDAY THE FRONT LINGERS ACROSS THE OHIO VALLEY BEFORE SHORTWAVE PASSES ACROSS THE MID ATLANTIC ALONG WITH SFC LOW INTO NEW YORK. THIS SHOULD DROP THE COLD FRONT CLOSER TO THE FORECAST AREA...BRINGING THE BEST CHANCE OF SHRA/TSRA TO THE NORTHWEST/NORTH WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE COLD FRONT WILL DROP AS FAR SOUTH OF THE MASON-DIXON LINE AREA WEDNESDAY NIGHT INTO THURSDAY WITH ANOTHER LOW DEEPENDING ACROSS THE CENTRAL PLAINS. STILL LOOKS LIKE CHANCE OF SHRA/TSRA MAINLY TO THE NORTHERN PORTIONS OF THE FORECAST AREA INTO THURSDAY...BEFORE 5H RIDGE BUILDS IN EARNEST FOR LATE WEEK...TRANSITIONING US INTO A TYPICAL SUMMER LIKE REGIME WITH WARMER/MORE HUMID CONDITIONS WITH THE AFTERNOON/EVENING SHRA/TSRA DEVELOPMENT OVER THE MOUNTAINS FRIDAY. AS WE WORK INTO THE WEEKEND THE MAIN LOW PUSHES INTO SOUTHEAST CANADA AND THE COLD FRONT STRINGS OUT ACROSS THE MIDWEST/GREAT LAKES. UPPER HEIGHTS REMAIN HIGH...WITH BUT THE FORECAST AREA IS IN THE SRN EDGE OF THE WESTERLIES...SO A POTENTIAL EXISTS FOR A BETTER SHOT OF SHOWERS AND STORMS FOR SATURDAY. SUNDAY WILL BE HOT WITH ISOLATED THUNDERSTORMS IN THE MOUNTAINS AS THE 5H RIDGE SURGES NWD FROM TH4E GULF COASTAL AREA KEEPING THE MAIN STORM TRACK OVER THE OHIO VALLEY INTO PA/NY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS ARE EXPECTED AT MOST LOCATIONS THE NEXT 24 HOURS. THE EXCEPTION WILL BE SOME POCKETS OF MVFR CIGS/VSBYS IN ASSOCIATION WITH SCATTERED SHRA/TSRA THAT WILL TRAVERSE MAINLY WESTERN PORTIONS OF THE AREA THIS AFTERNOON INTO THIS EVENING. HOWEVER...ANY REDUCTION OF FLIGHT RULES BELOW VFR SHOULD BE SHORT LIVED...LESS THAN AN HOUR...AT ANY ONE GIVEN LOCATION. SURFACE WINDS WILL CONTINUE TO BE PRIMARILY FROM A WESTERLY DIRECTION THROUGH THIS EVENING UNTIL THE ARRIVAL OF THE NEXT REINFORCING SHOT OF COOLER AIR FROM THE WEST LATER TONIGHT...WHEN WINDS WILL GRADUALLY VEER INTO A MORE NORTHERLY OR NORTHEASTERLY DIRECTION. THE ARRIVAL OF THE COOL FRONT LATER TONIGHT WILL BRING DRIER AIR BACK INTO THE REGION AND ALLOW FOR A GRADUAL DECREASE IN CLOUD COVER AND WIND SPEED. WITH SUBSIDENCE INCREASING OVER A MOIST BOUNDARY LAYER...MAY SEE THE DEVELOPMENT OF SOME FOG FOR A BRIEF PERIOD BEFORE/AROUND DAYBREAK MONDAY IN THE GREENBRIER VALLEY OF SE WV AT KLWB...AND NEAR KBLF. HIGH PRESSURE WILL COVER THE AREA MONDAY BRINGING VFR CONDITIONS WITH LIGHT WINDS. YET ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT OR WEDNESDAY. THIS WILL BRING ANOTHER THREAT OF SHOWERS AND TSTMS WITH PERIODS OF MVFR...POSSIBLY IFR CONDITIONS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS/WP NEAR TERM...WERT/WP SHORT TERM...DS/WP LONG TERM...WP AVIATION...DS/WERT
Hazardous weather outlook, Jun 1, 10:12 AM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1012 AM EDT SUN JUN 1 2008 NCZ001>006-018>020-VAZ007-009-010-012-013-015>017-032-033-043>047- 058-059-021415- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-GRAYSON-CARROLL-FLOYD- PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1012 AM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON INTO THIS EVENING. SOME OF THE STRONGEST STORMS WILL HAVE THE POTENTIAL OF PRODUCING PENNY SIZED HAIL OR WIND GUSTS TO 60 MPH. ANY STORMS WHICH DO DEVELOP ARE EXPECTED TO DISSIPATE BY OR SHORTLY AFTER SUNSET AS SURFACE TEMPERATURES BEGIN TO COOL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ011-014-018>020-022>024-034-035-WVZ042>045-021415- GILES-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 1012 AM EDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WERT
In the hours before
Special weather statement, Jun 1, 4:46 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 446 PM EDT SUN JUN 1 2008 VAZ007-009-010-012-012115- SMYTH VA-WYTHE VA-BLAND VA-TAZEWELL VA- 446 PM EDT SUN JUN 1 2008 AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF RICHLANDS...MOVING SOUTHEAST AT 36 MPH. THIS STRONG THUNDERSTORM WILL BE NEAR...BROADFORD AT 500 PM EDT...AND HUNGRY MOTHER STATE PARK AT 510 PM EDT. ANOTHER STRONG THUNDERSTORM WAS OVER HUNGRY MOTHER STATE PARK...MOVING SOUTHEAST AT 35 MPH. THIS STORM WILL AFFECT ATKINS BY 455 PM...AND THE MOUNTAIN EMPIRE AIRPORT BY 500 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Local storm report, Jun 1, 4:54 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 NE VIRGILINA 36.57N 78.76W
06/01/2008 E1.00 INCH HALIFAX VA TRAINED SPOTTER
&&
SKSpecial weather statement, Jun 1, 5:08 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 508 PM EDT SUN JUN 1 2008 NCZ006-012215- CASWELL NC- 508 PM EDT SUN JUN 1 2008 AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF YANCEYVILLE...OR ABOUT OVER HAMER...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...LEASBURG AND PROSPECT HILL AT 515 PM EDT...AND SEMORA AT 520 PM EDT. EXPECT RAINFALL AMOUNTS OF ONE HALF TO ONE INCH DURING THE NEXT HOUR AS WELL AS SMALL HAIL. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. AMS
Special weather statement, Jun 1, 5:32 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 532 PM EDT SUN JUN 1 2008 VAZ019-WVZ042>045-012230- MERCER WV-MONROE WV-GREENBRIER WV-SUMMERS WV-ALLEGHANY VA- 532 PM EDT SUN JUN 1 2008 AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RENICK TO 8 MILES NORTHEAST OF SANDSTONE TO 7 MILES WEST OF BECKLEY...MOVING SOUTHEAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...SANDSTONE AT 540 PM EDT...FRANKFORD AT 545 PM EDT...NEOLA AND MAXWELTON AT 550 PM EDT...LEWISBURG AT 555 PM EDT...AND BLUESTONE DAM AT 600 PM. EXPECT WIND GUSTS TO 45 MPH...SMALL HAIL...VERY HEAVY RAINFALL...AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. SK
Special weather statement, Jun 1, 5:34 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 534 PM EDT SUN JUN 1 2008 NCZ005-006-012215- ROCKINGHAM NC-CASWELL NC- 534 PM EDT SUN JUN 1 2008 AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF CAMP SPRINGS...MOVING EAST AT 32 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...JERICHO AND YANCEYVILLE AT 545 PM EDT...BAYNES AND TOPNOT AT 555 PM EDT AND HIGHTOWERS AT 600 PM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING...SMALL HAIL...AND TORRENTIAL RAIN IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. AMS
Local storm report, Jun 1, 5:48 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL MADISON 36.39N 79.98W
06/01/2008 E0.88 INCH ROCKINGHAM NC LAW ENFORCEMENT
0426 PM TSTM WND DMG 6 WSW WENTWORTH 36.37N 79.86W
06/01/2008 ROCKINGHAM NC LAW ENFORCEMENT
A TREE AND POWER LINE DOWN ON MCCOLLUM ROAD.
0426 PM TSTM WND DMG 6 ESE MADISON 36.34N 79.89W
06/01/2008 ROCKINGHAM NC LAW ENFORCEMENT
ONE TREE DOWN ON GOLD HILL ROAD.
0434 PM TSTM WND DMG 3 SW WENTWORTH 36.37N 79.81W
06/01/2008 ROCKINGHAM NC LAW ENFORCEMENT
ONE TREE DOWN ON BAKER CROSS ROAD.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:48 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 57 min |
| Jun 1, 2:07 PM EDT | Flash Flood Warning | RNK | Smyth | 5 hr |
| Jun 1, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 54 min |
| Jun 1, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 49 min |
| Jun 1, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Rockbridge | 53 min |
| Jun 1, 6:30 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Buckingham | 60 min |
| Jun 1, 7:06 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Roanoke | 54 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.